MAUDE Adverse Event Report: GIVEN IMAGING LTD., YOQNEAM PILLCAM; SYSTEM, IMAGING, GASTROINTESTINAL, WIRELESS, CAPSULE

GIVEN IMAGING LTD., YOQNEAM PILLCAM; SYSTEM, IMAGING, GASTROINTESTINAL, WIRELESS, CAPSULE
Model Number FGS-0347
Medical Device Problem Codes Loss of Power (1475); Unintended Application Program Shut Down (4032)
Health Effect - Clinical Code Radiation Exposure, Unintended (3164)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, they had a short study which was suspected to be due to the recorder turning off.The patient returned the recorder with the study downloaded which was only 4 hours.They confirmed that the capsule did reach the colon but was concerned that the capsule may have "popped back out," so they performed an x ray, but did not have the results.There was no reported patient outcome.
 
Additional Manufacturer Narrative
Additional information: (serial#), evaluation summary: this report is based on information provided by medtronic investigation personnel.The device was received for evaluation.A review of the lot number reported indicates that this product was manufactured as non-sterile.Non-sterile product carries only a manufacturing date and not an expiration date.The returned sample did not meet specification as received by medtronic.The visual inspection found no notable conditions.The customer reported they had a short study which was suspected to be due to the recorder turning off.The reported condition was confirmed.The "power on" without "power off" before it uniquely indicates that the recorder was in the state of "hang-up", this was cause for the reported problem.Presumably the impact of static electricity (esd) has led to the hang up of the device and the reported problem of the customer.The investigation identified the cause of the reported event to be suspected esd.This issue has been addressed.A review of the dhr indicating that the product was released meeting finished product specifications.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Correction: if information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, they had a short study which was suspected to be due to the recorder turning off.The patient returned the recorder with the study downloaded which was only 4 hours.They confirmed that the capsule did reach the colon but was concerned that the capsule may have "popped back out," so they performed an x ray, but did not have the results.After the study was reviewed, it was determined that there was only 04:14:14 of recording.It appeared that even though the study was "short," the capsule did pass through the small bowel and reached the cecum.It was also confirmed that the recorder malfunctioned during the study as it powered itself off several times and eventually at the very end of the study.There was no reported patient outcome.

Brand Name
PILLCAM
Common Device Name
SYSTEM, IMAGING, GASTROINTESTINAL, WIRELESS, CAPSULE
Manufacturer (Section D)
GIVEN IMAGING LTD., YOQNEAM
yetsira 13 street
yoqneam 20692
MDR Report Key8235305
Report Number9710107-2019-00019
Device Sequence Number16197324
Product Code NEZ
UDI-Device Identifier07290101362951
UDI-Public07290101362951
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123864
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFGS-0347
Device Catalogue NumberFGS-0347
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2019
Initial Date Received by Manufacturer 12/14/2018
Supplement Date Received by Manufacturer03/19/2019
04/16/2019
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date04/11/2019
04/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;